MAUDE Adverse Event Report: STRYKER SPINE-US 8.5X80 MEDIAL BIASED ANGLE POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US 8.5X80 MEDIAL BIASED ANGLE POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482678580
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/05/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tulip of screw dissociated while placing blocker.A surgical delay of 8 minute was reported to replace the screw.All broken fragments were retrieved.The surgery was completed using the same blocker.No other consequence was reported to the patient.
 
Additional Manufacturer Narrative
Method: visual inspection, product history review, complaint history review, labelling review, and risk assessment performed.Functional inspection could not be performed because the device was confirmed to be damaged during visual inspection, and dimensional inspection was not performed because there is no indication the event was related to dimensions of the device.Results: the screw was returned in 2 pieces with the tulip head disengaged from the main shaft.There was deformation on one side of the tulip head, and the rod indentation on the screw shank bulb was at one side and at an angle, indicating that the tulip was over-angulated in one direction.No material or manufacturing defects were identified, and all units met stryker specifications.No similar complaints for the reported lot number were identified.Conclusion: based on the markings noted on the returned screw, the screw was most likely over-angulated in one direction.This can happen if the rod is not fully seated into the tulip and then the blocker is attempted to be inserted, if off axis loading is applied to the screw, and/or if excess torque is applied to the blocker during insertion.Per the surgical technique: extra caution is advised in the following cases: the rod is not horizontally placed into the screw head.The rod is high in the screw head.An acute convex or concave bend is contoured into the rod.
 
Event or Problem Description

Brand Name
8.5X80 MEDIAL BIASED ANGLE POLYAXIAL SCREW
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8385948
Report Number3005525032-2019-00004
Device Sequence Number420840
Product Code NKB
UDI-Device Identifier07613327351873
UDI-Public07613327351873
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number482678580
Device Lot NumberB73751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1